Alert archive / Texas / Flash Flood Warnings in 2011
Flash Flood Warning 1, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Apr 20, 2011, 4:13 PM CDT for Menard County, Texas. It was in force for 107 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2011, 4:13 PM CDT (21:13 UTC)
- Expired
- Apr 20, 2011, 6:00 PM CDT
- In force
- 107 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Menard County, TX
The radar
The San Angelo radar (KSJT), 82 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3836 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
861
WGUS54 KSJT 202113
FFWSJT
TXC327-202300-
/O.NEW.KSJT.FF.W.0001.110420T2113Z-110420T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
413 PM CDT WED APR 20 2011
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MENARD COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 600 PM CDT
* AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL AMOUNTS OF 2 INCHES HAVE OCCURRED SINCE 3 PM
ACROSS CENTRAL AND WESTERN MENARD COUNTY...ESPECIALLY ALONG US
HIGHWAY 83 SOUTH OF MENARD. ADDITIONAL RAINFALL AMOUNTS OF 2
INCHES WILL BE POSSIBLE THROUGH 6 PM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MENARD AND FORT MCKAVETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3109 10011 3108 9961 3104 9960 3095 9960
3094 9958 3072 9954 3071 10012
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 20, 3:07 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Apr 20, 3:07 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 307 PM CDT WED APR 20 2011 .SHORT TERM... SEVERE THUNDERSTORMS WATCH HAS BEEN ISSUED FOR PORTIONS OF THE CONCHO VALLEY AND HEARTLAND...NW HILL COUNTRY...AND NORTHERN EDWARDS PLATEAU...UNTIL 10 PM CDT. STORMS WERE DEVELOPING ALONG AND SOUTH OF COLD FRONT FROM BARNHART TO ELDORADO TO PAINT ROCK AT 3 PM. 04 THE QUASI STATIONARY FRONT WITH A MOIST AND VERY UNSTABLE AIRMASS WILL SERVE AS A FOCUS FOR CONVECTION THIS AFTERNOON AND EVENING. I DO NOT BELIEVE THIS BOUNDARY WILL MOVE MUCH FARTHER SOUTH GIVEN ONGOING VERTICAL MIXING AND THE SHALLOW NATURE OF THE AIRMASS. BUFR SOUNDINGS INDICATE SBCAPE VALUES OF 2500-3000 J/KG ALONG AND JUST TO THE NORTH OF THE BOUNDARY WITH SBCAPES IN EXCESS OF 4500 J/KG ACROSS THE NORTHWEST HILL COUNTRY. GIVEN THE STEEP H7-H5 LAPSE RATES...LIFTED INDICES LESS THAN -5 AND MARGINAL SHEAR...THE STORM MODE WILL BE PRIMARILY MULTICELL CLUSTERS WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. THIS THREAT APPEARS GREATEST TO THE SOUTH OF A LINE FROM MERTZON TO BROWNWOOD. THIS ACTIVITY WILL RELY PRIMARILY ON DIURNAL HEATING SO IT SHOULD LOSE ITS PUNCH AFTER SUNSET. HOWEVER...AN INCREASING LOW LEVEL JET MAY STILL SUSTAIN CONVECTION FOR SEVERAL MORE HOURS. THE BOUNDARY MAY LIFT A BIT TO THE NORTH LATE TONIGHT BUT STRONG SOUTHERLY FLOW AROUND H85 WILL OVERRUN THE COOLER AIRMASS PROVIDING WIDESPREAD STRATUS AND POTENTIALLY SOME DRIZZLE AND LIGHT ELEVATED CONVECTION. LIFT WILL BE AIDED BY A WEAK UPPER TROPOSPHERIC SHORTWAVE MOVE THROUGH OVERNIGHT AS WELL. CLOUD COVER WILL LAST THROUGH AT LEAST THE FIRST HALF OF THURSDAY BEFORE WE BEGIN TO CLEAR OUT. TEMPS SHOULD BE IN THE UPPER 70S TO MID 80S TOMORROW AFTERNOON. A DRYLINE WILL SET UP TO OUR WEST BUT MAY BE TOO FAR IN THAT DIRECTION FOR ANY THUNDERSTORMS. I WILL MAINTAIN A SLIGHT CHANCE OF PRECIP ACROSS THE NORTH AND WEST TO CAPTURE THIS POTENTIAL. JOHNSON .LONG TERM... LOW LEVEL MOISTURE REMAINS OVER THE REGION THIS WEEKEND...CLEARING OUT MONDAY. DRYLINE WILL BE ALONG EXTREME WESTERN CWA...MAINLY FROM NEAR IRAAN TO SWEETWATER TO ROBY. COULD SEE SOME ISOLATED THUNDERSTORMS. BEST CHANCE OF THUNDERSTORMS HOWEVER AS A WEAK COLD FRONT MOVES INTO THE BIG COUNTY SATURDAY AFTERNOON...THEN WASHES OUT/DISSIPATES...SOMEWHERE SOUTH OF I 20. THERE REMAINS SOME UNCERTAINTY. SECOND CHANCE OF STORMS IS SUNDAY NIGHT AS UPPER TROUGH APPROACHES FROM THE WEST...AND PACIFIC COLD FRONT MOVES THROUGH. WILL KEEP CHANCES FAIRLY LOW AROUND 20 PERCENT...EXCEPT FOR 30 PERCENT OVER THE BIG COUNTRY SATURDAY NIGHT. MAY SEE SOME ISOLATED THUNDERSTORMS MONDAY MORNING OVER SOUTHEAST ZONES BUT WILL NOT INCLUDE AT THIS TIME. 04 .FIRE WEATHER... FIRE WEATHER CONDITIONS WILL REMAIN ELEVATED TODAY ACROSS THE WESTERN PORTIONS OF THE CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU THIS AFTERNOON WITH RELATIVE HUMIDITIES AROUND 20 PERCENT. WINDS WILL BE RATHER LIGHT...HOWEVER...GIVEN THE PRESENCE OF THE QUASI STATIONARY FRONT. INCREASING MOISTURE WILL RESULT IN HIGHER HUMIDITIES ON THURSDAY KEEPING THE THREAT LOW BUT BY FRIDAY WE WILL SEE THE DRIER AIR RETURNING TO THE WESTERN PORTIONS OF THE FORECAST AREA WITH SOUTH WINDS AROUND 15 MPH. THE MAIN CAVEAT WILL BE THE POTENTIAL FOR CLOUD TO GROUND LIGHTNING WHICH COULD SPARK ADDITIONAL WILDFIRES...ESPECIALLY IN AREAS THAT RECEIVE LITTLE RAINFALL. JOHNSON && .PRELIMINARY POINT TEMPS/POPS... ABILENE 58 80 67 90 66 / 30 20 20 20 20 SAN ANGELO 64 86 68 92 65 / 40 10 10 10 10 JUNCTION 69 86 71 88 68 / 40 10 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Apr 20, 2:32 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 232 PM CDT WED APR 20 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-211100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 232 PM CDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT THE NORTHWEST HILL COUNTRY... NORTHERN EDWARDS PLATEAU...HEARTLAND AND PORTIONS OF THE CONCHO VALLEY THIS AFTERNOON AND EVENING. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY DEVELOP OVER THE REMAINDER OF WEST CENTRAL TEXAS DURING THE OVERNIGHT PERIOD. SOME STORMS ARE EXPECTED TO BECOME SEVERE THROUGH THIS EVENING...WITH THE PRIMARILY THREATS BEING LARGE HAIL AND DAMAGING WINDS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR AREAS SOUTH OF A LINE FROM SAN ANGELO TO SAN SABA UNTIL 10 PM CDT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF WEST CENTRAL TEXAS THURSDAY THROUGH SUNDAY NIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...SOME STORMS MAY APPROACH SEVERE LEVELS WITH THE PRIMARY THREATS BEING LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING. IN ADDITION TO THE SEVERE THREAT...ANY THUNDERSTORMS WILL INCREASE THE THREAT OF LIGHTNING INDUCED WILDFIRES...ESPECIALLY IN AREAS THAT RECEIVE LITTLE RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS IN THE NORTHWEST HILL COUNTRY...HEARTLAND AND SOUTHERN CONCHO VALLEY MAY BE ACTIVATED THIS AFTERNOON DUE TO THE THREAT OF SEVERE WEATHER. JOHNSON
In the hours before
Special weather statement, Apr 20, 3:03 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 303 PM CDT WED APR 20 2011 TXZ168-202030- MENARD TX- 303 PM CDT WED APR 20 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT FOR MENARD COUNTY... AT 257 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 16 MILES WEST OF MENARD...MOVING NORTHEAST AT 10 MPH. A SECOND STRONG STORM IS LOCATED 10 MILES SOUTH OF MENARD. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... MENARD COUNTY. DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR WEST CENTRAL TEXAS. JOHNSON
Special weather statement, Apr 20, 3:51 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 351 PM CDT WED APR 20 2011 TXZ169-202130- KIMBLE TX- 351 PM CDT WED APR 20 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR KIMBLE COUNTY... AT 347 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 7 MILES NORTH OF JUNCTION...MOVING NORTHEAST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... US-83 NEAR THE KIMBLE-MENARD COUNTY LINE BY 420 PM CDT THE INTERSECTION OF US-377 AND RANCH ROAD 385...LONDON AND THE INTERSECTION OF RANCH ROAD 385 AND RANCH ROAD 1871 BY 430 PM CDT DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR WEST CENTRAL TEXAS. JOHNSON
Local storm report, Apr 20, 4:06 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
406 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL 8 N MENARD 31.03N 99.79W
04/20/2011 E1.00 INCH MENARD TX LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED 8 MILES NORTH OF MENARD
&&
EVENT NUMBER SJT1100072
PMThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 3:22 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 53 min |
| Apr 20, 3:29 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard | 61 min |
| Apr 20, 3:44 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch | 51 min |
| Apr 20, 4:16 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard | 59 min |
| Apr 20, 4:20 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Schleicher, Tom Green | 40 min |
| Apr 20, 4:28 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 62 min |
| Apr 20, 4:44 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels | 61 min |
| Apr 20, 4:45 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 45 min |
| Apr 20, 5:04 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Tom Green | 41 min |
| Apr 20, 5:12 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard | 63 min |
| Apr 20, 5:25 PM CDT | Tornado Warning | SJT | Kimble | 35 min |
| Apr 20, 5:30 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 45 min |
| Apr 20, 5:45 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 45 min |
| Apr 20, 5:50 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 40 min |
| Apr 20, 6:15 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 45 min |
| Apr 20, 6:21 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 39 min |
| Apr 20, 6:23 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman | 52 min |
| Apr 20, 6:40 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman | 50 min |
| Apr 20, 6:41 PM CDT | Tornado Warning | SJT | Kimble, Sutton | 49 min |
| Apr 20, 6:48 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 57 min |
| Apr 20, 6:57 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Sutton | 63 min |
Nearby
Flash Flood Warnings in Texas, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.